Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 469, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Sep 25, 2012, 9:16 PM CDT for Foard County, Hardeman County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2012, 9:16 PM CDT (02:16 UTC)
- Expired
- Sep 25, 2012, 9:58 PM CDT
- In force
- 42 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Foard County, TX, Hardeman County, TX
The radar
The Altus AFB radar (KFDR), 76 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 25, 7:29 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.3 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4032 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
244 WUUS54 KOUN 260216 SVROUN TXC155-197-260315- /O.NEW.KOUN.SV.W.0469.120926T0216Z-120926T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK ISSUED BY NATIONAL WEATHER SERVICE TULSA OK 916 PM CDT TUE SEP 25 2012 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL FOARD COUNTY IN NORTHERN TEXAS SOUTHEASTERN HARDEMAN COUNTY IN NORTHERN TEXAS * UNTIL 1015 PM CDT * AT 913 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED 14 MILES WEST OF CROWELL...MOVING EAST AT 45 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CROWELL... COPPERS BREAK STATE PARK...MARGARET...MEDICINE MOUND AND THALIA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3423 9951 3388 9948 3390 10004 3408 10006 TIME...MOT...LOC 0216Z 260DEG 39KT 3400 9993 $$
1 follow-up statement
885 WWUS54 KOUN 260258 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 958 PM CDT TUE SEP 25 2012 TXC197-155-260307- /O.CAN.KOUN.SV.W.0469.000000T0000Z-120926T0315Z/ FOARD TX-HARDEMAN TX- 958 PM CDT TUE SEP 25 2012 ...THE SEVERE THUNDERSTORM WARNING FOR FOARD AND SOUTHEASTERN HARDEMAN COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAD WEAKENED...AND WAS NO LONGER SEVERE. THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3423 9951 3388 9948 3390 10004 3408 10006 TIME...MOT...LOC 0257Z 260DEG 39KT 3400 9993 $$ MAXWELL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 9:06 PM CDT, 10 minutes earlier.
Area forecast discussion, Sep 25, 9:06 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 906 PM CDT TUE SEP 25 2012 .DISCUSSION... UPDATED FORECAST TO ADJUST POPS TO HANDLE BROKEN LINE OF STORMS MOVING INTO CENTRAL OKLAHOMA. STILL BELIEVE THAT STORMS WILL WEAKEN OVER OR JUST WEST OF I-35 CORRIDOR AS THEY MOVE INTO GREATER/DEEPER CIN WHERE WE SEE LOWER DEWPOINTS. MAINLY A WIND EVENT LATE THIS EVENING ACROSS AND WEST OF THE OKC METRO. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 69 90 69 86 / 60 10 20 10 HOBART OK 68 90 69 85 / 60 10 30 20 WICHITA FALLS TX 73 92 70 90 / 50 10 10 10 GAGE OK 64 86 64 81 / 20 20 60 50 PONCA CITY OK 68 82 66 82 / 60 30 50 40 DURANT OK 73 90 70 88 / 10 10 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 11/25
Hazardous weather outlook, Sep 25, 8:10 PM CDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
810 PM CDT TUE SEP 25 2012
OKZ004>048-050>052-TXZ083>090-261000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
810 PM CDT TUE SEP 25 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS RISK OF SEVERE THUNDERSTORMS THROUGH 1 AM ACROSS
SOUTHWEST...CENTRAL...AND NORTH CENTRAL OKLAHOMA...AND MOST OF
WESTERN NORTH TEXAS.
LOCATION...
THE RISK AREA GENERALLY INCLUDES ALL BUT FAR NORTHWEST AND FAR
SOUTHEAST OKLAHOMA.
DISCUSSION...
A MINOR MID LEVEL DISTURBANCE PASSING OVER THE REGION WILL RESULT
IN CONTINUED THUNDERSTORM DEVELOPMENT INTO THE OVERNIGHT HOURS.
THROUGH AT LEAST MIDNIGHT...ENOUGH INSTABILITY AND SHEAR WILL BE
PRESENT TO ALLOW THE DEVELOPMENT OF SEVERE STORMS. AFTER
MIDNIGHT...INSTABILITY IS EXPECTED TO DECREASE SUFFICIENTLY TO
MINIMIZE THE SEVERE WEATHER THREAT.
HAIL SLIGHTLY LARGER THAN QUARTERS AND WIND GUSTS OF 60 TO 70 MPH
WILL BE THE MAIN CONCERNS. FREQUENT LIGHTNING WILL ALSO BE A CONCERN
DUE TO THE POTENTIAL FOR WILDFIRE IGNITION.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY SEP 26.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE A CHANCE OF THUNDERSTORMS FROM WEDNESDAY THOUGH
SUNDAY. SEVERE STORMS CANNOT BE RULED OUT THROUGH FRIDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
WEDNESDAY.In the hours before
Local storm report, Sep 25, 8:19 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
819 PM CDT TUE SEP 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND GST 4 WSW WEATHERFORD 35.50N 98.77W
09/25/2012 M59 MPH CUSTER OK MESONET
&&
FMLocal storm report, Sep 25, 8:22 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
822 PM CDT TUE SEP 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM HAIL 1 SSE HOMESTEAD 36.14N 98.39W
09/25/2012 E2.00 INCH BLAINE OK TRAINED SPOTTER
&&
FMLocal storm report, Sep 25, 8:26 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
826 PM CDT TUE SEP 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM HAIL GILLILAND 33.73N 99.68W
09/25/2012 E1.25 INCH KNOX TX PUBLIC
&&
FMSpecial weather statement, Sep 25, 8:33 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 833 PM CDT TUE SEP 25 2012 OKZ033-034-036-260200- HARMON OK-GREER OK-JACKSON OK- 833 PM CDT TUE SEP 25 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARMON...SOUTHERN GREER AND NORTHWESTERN JACKSON COUNTIES UNTIL 900 PM CDT... AT 832 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GOULD... MOVING EAST AT 30 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LOCATIONS IMPACTED INCLUDE... OLUSTEE...DUKE...GOULD...MARTHA...MCQUEEN AND HESTER. LAT...LON 3480 9981 3482 9939 3449 9937 3452 9983 TIME...MOT...LOC 0132Z 267DEG 25KT 3462 9976 MAXWELL
Special weather statement, Sep 25, 8:51 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 851 PM CDT TUE SEP 25 2012 TXZ084-085-087-088-260215- BAYLOR TX-WILBARGER TX-FOARD TX-KNOX TX- 851 PM CDT TUE SEP 25 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAYLOR... SOUTHWESTERN WILBARGER...SOUTHEASTERN FOARD AND NORTHEASTERN KNOX COUNTIES UNTIL 915 PM CDT... AT 850 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTHEAST OF GILLILAND...MOVING EAST NORTHEAST AT 15 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LOCATIONS IMPACTED INCLUDE... LAKE KEMP. LAT...LON 3383 9964 3398 9932 3375 9918 3366 9956 TIME...MOT...LOC 0150Z 250DEG 15KT 3380 9949 MAXWELL
Local storm report, Sep 25, 8:58 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
858 PM CDT TUE SEP 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND GST 4 WSW WEATHERFORD 35.50N 98.77W
09/25/2012 M61 MPH CUSTER OK MESONET
&&
FMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 7:05 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Foard, Knox, Wilbarger | 40 min |
| Sep 25, 7:47 PM CDT | Special Weather Statement | OUN | Wilbarger | 28 min |
| Sep 25, 7:50 PM CDT | Special Weather Statement | OUN | Knox | 25 min |
| Sep 25, 8:08 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Foard, Knox, Wilbarger | 37 min |
| Sep 25, 8:10 PM CDT | Special Weather Statement | OUN | Wilbarger | 35 min |
| Sep 25, 8:51 PM CDT | Special Weather Statement | OUN | Baylor | 24 min |
| Sep 25, 10:01 PM CDT | Special Weather Statement | OUN | Knox | 44 min |
| Sep 25, 10:41 PM CDT | Special Weather Statement | OUN | Knox | 34 min |
| Sep 25, 11:38 PM CDT | Special Weather Statement | OUN | Clay | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.